ETHICON INC. PRLNE BLU 4X36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
M8557 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - pending evaluation a manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: - did any needle piece(s) fall into the patient?=>no *if yes, o was\were the needle piece(s) retrieved during the same procedure? o were x-rays taken to locate the needle piece(s)? o what measures were taken to retrieve the broken piece(s)? o was there any additional tissue damage as a result of searching for the needle piece(s)? *if not retrieved, in what tissue structure the needle piece(s) were retained? is there any plan in place to remove the needle piece(s) in the future? please provide details.
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.The needle was broken.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 lot number and d4 udi number additional information was requested, and the following was obtained: lot number tlbbcm was received for analysis, however, lot number tlbbch was reported.- please confirm the correct lot number for this event.=>tlbbcm.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/3/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One sealed overwrap packet pertains to the product code m8557.This product code contains four double-armed strands per packet.During the visual inspection of the returned sample, a loose needle was observed in the overwrap packet.The packet was opened, and four double-armed strands were found in the folder, resulting in an incorrect number of components in the package.Additionally, the needles were examined, and no issues related to needle breakage were found during the evaluation.Based on the information currently available, the extra needle issue was identified as wrong number of components during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.